Aa
A
A
A
Close
ADD / ADHD Community
3.37k Members
Avatar universal

adhd and studdering

My 12 yr old now is on adderoll and risperdone for a while now
the risperdone was added b/c he developed a stutter.
after the riperidone the stuttering has stopped but he has packed on the lbs. since the start of the medication
and i just read an article that it might be to blame
i need to know if there is another medication out there that will do the same thing for the stuttering but not with the weight gain?
i want to be prepared when i take him back to the doctors
7 Responses
Avatar universal
and it is shuddering not stuttering
757137 tn?1347200053
Are you aware that Adderall is speed? That's what street junkies use. Find another doctor, one that doesn't hand out dangerous drugs like party favors to innocent little children.
Avatar universal
While I'm not a big advocate for medicating children, sometimes it is necessary for some of the toughest cases. However, I do agree that you may want to get a second opinion in regards to what to do with your child.
Have you tried food changes? Vitamins like Omega 3, I take the chewable ones from Costco. Or liquid vitamins that you can mix with juice? Look into the gluten/wheat/yeast free diets as well. Even if your child has no allergic reactions when tested, I have found such a huge relief from brain fog and constant chattering when on a this type of diet.
I have not gained back the weight after going off of Adderall, or Ritalin, but then again, I get to eat more when I eat healthy. So I'm never "hungry". Also food may be your childs drug of choice or comfort item. I go through spurts of binge eating in that I will eat oranges, like 5 a day for 6-9 months, then not pick one up for a year or more. I am currently on eggs, avocado's and red bell peppers in a tortilla. In fact, anything in a tortilla works for me... beans and rice, rice and cheese, beans rice and cheese, you get the idea.
I'm staying away from other dairy as I've got IBS and it just doesn't agree with me. My downfall at this time of year is candy... sugar of any type sends me on highs and lows and crashes of fatigue...
So take a look at what he's putting in his body and for gosh sakes get him up and walking at least a mile a day. Maybe start out with a few blocks at a time, but go with him. Make it your special time with him and he'll want to go. Don't use it as a time to get on him about what he's not doing, make it a time for praise only.... He'll want to go if he knows it's going to be a good thing and not a time to be ambushed for his failures... Make a big deal over the little things.. it works for any kid, not just ADHD'rs.

Best of luck to you, we all turn out ok eventually.... Cheers!
Avatar universal
I don't know why they gave you risperdone that is to help a child sleep .

As for adderall one of the side effects to it is seizures,witch your son may be having.You should have your son looked at by a neurologist and have them do an EEG and make sure her is not having Seizures do to the medicine.

also I would like for you to look this up Landau-Kleffner Syndrome  and see if any of this might help.There is a lot  information out there about it.

So many doctors don't  these days look at the children and just give the parents these drugs that can hurt them even more with out looking into everything .because they don't want to send for more test to be done .because this means more work for them and money for the insurance company.
Avatar universal
he is adhd so we ( a few doctors) have tryed most of the adhd medications and the risperidone was added b/c he developed a tic studdering as i said before 1st his dr sent him to a neurologist and when all that came back all clear they (the team of drs, my sons dr works with) came up with the risperidone. but since then i've seen the weight gain. he plays all sports. just wanted to know if there was another anti-tic med that does not cause weight gain

and to allmymarbles yes it is speed but not to people with adhd and yes junkies use it but again they are not adhd b/c if they were it would not have that affect on them
Avatar universal
when was the last time he saw a neurologist ?  Since things can change I would take him again.These medicines they are given can hurt your child more health wise.

I would rather have my hipper child back that had a hard time learning ,but was a happier boy back then. Than to have both seizures and being hipper and still having a hard time with everything else he has been threw since he was put on those drugs.Now he has to take even more drugs to try and help the seizures and the movements at night when he is sleeping .witch scare me to death and I fear more know that he not have a normal life and fear he may die on me.

I can't believe you worry more about the weight gain than the shuddering.

My son was on risperdone and when the doctors upped his medicine on him even thou I said that from what I had read that it is not good for people with seizuers they told me I was wrong.Well after driving 10 hours from him being in the hospital and his medicine being change .we ended up taken him to the emergency room because his hands and mouth were strange and I thou my son was going to die.I changed his medicine back down after calling the hospital slowly and still got a phone call from school that it was happening again.

I wouldn't want another child and family to go threw this.
Avatar universal
i just worry about the weight gain b/c that i not healthy either
and he is not studdering b/c of the meds i just wanted info
from someone that might know if there is another one
not to be attacked thanks
Have an Answer?
Top Children's Development Answerers
189897 tn?1441130118
San Pedro, CA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Fearing autism, many parents aren't vaccinating their kids. Can doctors reverse this dangerous trend?
Yummy eats that will keep your child healthy and happy
What to expect in your growing baby
Is the PS3 the new Prozac … or causing ADHD in your kid?
Autism expert Dr. Richard Graff weighs in on the vaccine-autism media scandal.
Could your home be a haven for toxins that can cause ADHD?